Handling Of Typhoid Fever Accompanied By Diarrhea And Abdominal Pain?
I want to ask 1 month ago I was diagnosed with typhoid and had received antibiotic treatment in the form of chloramphenicol for 2 weeks. Then 2 weeks later symptoms appear almost the same as typhoid yesterday. My body has a high fever if it comes down to the afternoon to a little when in the morning the complaint to this fever does not shiver like the typhoid diagnosis yesterday. Symptoms of diarrhea are also abdominal pain but not often and only occasionally. Stomach pain appears when consuming spicy food. Do I need to take chloramphenicol for 28 days? Will my typhoid recur again? Thank you, Dr.
Hello, thank you for the question to HealthReplies.com
Basically people who suffer from typhoid fever, have received treatment, and have been declared cured, can indeed experience a recurrence of typhoid fever again. This recurrence can occur in about 5-10% of people. Recurrence generally occurs 1-7 weeks after the therapy is given.
The symptoms that you experience can indeed be caused by recurrence of typhoid fever, can also be caused by other things, such as gastrointestinal infections due to viruses, fungi, parasites, or other bacteria, intestinal inflammation, IBS (irritable bowel syndrome), etc. It is a good idea to check with your doctor again to determine the cause, and do not treat yourself (such as by drinking chloramphenicol for 28 days). This medicine is not a drug without side effects (even some side effects can be dangerous) so you should not use it carelessly.
For now, there are several things you can do:
avoid eating foods that are too spicy
make sure the cleanliness of food and drinks before you consume them
try eating food that is softer for a while
consumption of fever-reducing drugs such as paracetamol when your body temperature rises to more than 38 degrees Celsius
drink more fluids especially if you have a lot of diarrhea and have a fever
So much information from me, hopefully enough answer